From Connecticut, USA:
My son has had Type 1 diabetes for two years. Since that time he has found it hard to have any drive. Things don't matter. He will be 18 later this year, and the high school he is attending wants to keep him back because of excessive absences (25). He has stomachaches in the morning and headaches. He was treated for depression a few months back. I want my son to go onto senior year, and go on with his life. The school system doesn't want to hear he has been out due to his disability.
Your son sounds like he is struggling with his depression and that it has become chronic. If he has left therapy, he would be well advised to begin again. He can't "get on with his life" until he sees a life worth living for himself. Is he on any antidepressant medication? Has it been reevaluated for its usefulness? I sense that he has lost hope.
I do not view diabetes as disabling in itself but chronic depression is!
Additional Comments from Dr. John SchulgaAnother thought: Check to see if he might be having nocturnal hypos which may be causing some of his morning symptoms.
Original posting 14 Aug 1999
Additional comments added 10 Oct 1999
Posted to Behavior
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.